CASE REPORT
Year : 2015  |  Volume : 6  |  Issue : 3  |  Page : 172-174

Acalculous pyelonephritis and cholecystitis occurring simultaneously in a diabetic patient on sitagliptin therapy


1 Department of Endocrinology and Metabolism, Jawaharlal Institute of Postgraduate Medical Education and Research, Puducherry, India
2 Department of Medicine, Jawaharlal Institute of Postgraduate Medical Education and Research, Puducherry, India

Correspondence Address:
Jayaprakash Sahoo
Department of Endocrinology and Metabolism, Jawaharlal Institute of Postgraduate Medical Education and Research, Puducherry - 605006
India
Login to access the Email id

Source of Support: Nil, Conflict of Interest: None declared.


DOI: 10.4103/0976-500X.162016

Rights and Permissions

Dipeptidyl peptidase-4 (DPP-4) inhibitors are a new class of anti-diabetic drugs. They control both fasting and postprandial hyperglycemia by inhibiting degradation of incretin hormones, such as, glucagon-like peptide-1(GLP-1) and glucose-dependent insulinotropic polypeptide (GIP). Sitagliptin is the first DPP-4 inhibitor to be marketed in India. In addition to its glucose lowering effect, it also suppresses immunity resulting in various infections in a diabetes patient. Here, we describe the simultaneous development of two infections (acalculous pyelonephritis and cholecystitis) in a postmenopausal female patient, well-controlled on sitagliptin-based anti-diabetic therapy.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1631    
    Printed34    
    Emailed0    
    PDF Downloaded245    
    Comments [Add]    
    Cited by others 2    

Recommend this journal